It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



ADD / ADHD Message Board


ADD / ADHD Board Index
Board Index > ADD / ADHD | 0-9 A B C D E F G H I J K L M N O P Q R S T U V W X Y Z


Re: At wits end
Feb 17, 2003
It is possible he has been building amphetamine tolerance and that has been allowed to continue thru more meds and higher doses...some people take a long time to develop tolerance but for some it doesn't take so long. He is no doubt become physically dependant on these drugs. Now reducing the meds may bring on some withdrawal symptoms and rebound hyperactivity. Very slow reductions of current dosages will be necessary; he cannot just get off in 2 weeks. I am not an addictions expert so I don't know exact tapering schedules for stimulants, but I know most doctors tapering schedules are too fast. Perhaps the morning cut you made was too big to start.

Most people on this board know I am against medications like these, especially in children, but if you must med, it does seem the new drug Strattera is better than the stimulants in regard to adverse effects. I agree you should have a serious talk with the doctor and maybe have a goal towards eventually being only on the Strattera if need be.

Good luck; you want what's best for your child and it's not easy to know what that is sometimes. But you should not be judged by friends for this; the real judgement should be passed to the doctor who let this get so out of hand!!



[This message has been edited by Jennita (edited 02-18-2003).]





All times are GMT -7. The time now is 06:34 PM.





© 2022 MH Sub I, LLC dba Internet Brands. All rights reserved.
Do not copy or redistribute in any form!